Alert archive / Texas / Tornado Warnings in 2020

Tornado Warning 9, NWS Corpus Christi, TX

July 25, 2020Jim Wells County, Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jul 25, 2020, 7:08 PM CDT for Jim Wells County, Kleberg County, Nueces County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2020, 7:08 PM CDT (00:08 UTC)
Expired
Jul 25, 2020, 7:45 PM CDT
In force
37 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 47 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2020-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 573 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2020-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
573 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

816 
WFUS54 KCRP 260008
TORCRP
TXC249-273-355-260045-
/O.NEW.KCRP.TO.W.0009.200726T0008Z-200726T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
708 PM CDT Sat Jul 25 2020

The National Weather Service in Corpus Christi has issued a

* Tornado Warning for...
  Southwestern Nueces County in south central Texas...
  Southwestern Jim Wells County in south central Texas...
  Northwestern Kleberg County in south central Texas...

* Until 745 PM CDT.
    
* At 708 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Bishop, or 7 miles north of Kingsville, moving
  west at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southwestern Nueces, southwestern Jim Wells and northwestern
  Kleberg Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2769 9783 2759 9779 2740 9804 2760 9818
TIME...MOT...LOC 0008Z 067DEG 33KT 2762 9787 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TC
1 follow-up statement
860 
WWUS54 KCRP 260033
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
733 PM CDT Sat Jul 25 2020

TXC249-273-355-260045-
/O.CON.KCRP.TO.W.0009.000000T0000Z-200726T0045Z/
Nueces TX-Jim Wells TX-Kleberg TX-
733 PM CDT Sat Jul 25 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHWESTERN NUECES...SOUTHWESTERN JIM WELLS AND NORTHWESTERN KLEBERG
COUNTIES...
    
At 732 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Palito Blanco, or 12 miles north of Premont, moving
southwest at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Kingsville and Bishop. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2769 9783 2759 9779 2740 9804 2760 9818
TIME...MOT...LOC 0032Z 067DEG 33KT 2753 9810 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 25, 4:29 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 25, 4:29 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
429 PM CDT Sat Jul 25 2020

.DISCUSSION...

We have finally come to the point where we can discuss the
landfall of Hurricane Hanna. Hurricane Hanna is expected to make
landfall just south of our area by later this afternoon/evening.
Winds have been persistently tropical storm force for areas south
of Port Aransas, with areas north gusting to tropical storm force.
We expect that this trend will continue through the next several
hours before conditions weaken across our area. The southern tier
of counties should expect their winds to increase through the
night at the cyclone tracks to the west as it slowly weakens.

Storm surge has been, as always, a dangerous threat in this
tropical cyclone. Numerous reports of damage have been made. At
this time, we have limited the storm surge values north of Port
Aransas to 2 to 4 feet, with areas south having 4 to 6 feet. Bob
Hall Pier has borne much of the brunt of the storm surge, with
values reaching around 5.5 feet. The pier itself appears to have
suffered significant damage and will continue to take a few more
hours of abuse.

Deep tropical moisture will remain in place through Sunday and
Sunday night, leading to some torrential rainfall. Rainfall totals
across the area are expected to be 5 to 10 inches, with some
location getting up to 15 inches of rainfall through Sunday night.
Flash flooding is possible through Sunday evening. As Hurricane
Hanna continues the trek inland, rain chances will gradually
diminish. With the continued moisture, chance PoPs will remain in
place through mid- week as a ridge north of the area shunts mid
level shortwaves south over our area. by mid-week, the upper level
ridge will break down, allowing a weak trough to push across the
central US and release the deep moisture that is trapped over the
area.

&&

.MARINE...

Hurricane Hanna is approximately 70 miles south of Corpus Christi
moving west-southwest at around 8 knots. A Hurricane Warning is
in effect for the Bays, Waterways, and Offshore waters south of
Port Aransas and a Tropical Storm Warning is in effect for all
water north of Port Aransas. Tropical storm to hurricane
conditions are expected to continue through tonight. Numerous
showers and thunderstorms are expected tonight as Hurricane Hanna
approaches and moves through the area. Coverage will decrease to
scattered Sunday night into Monday with a chance of showers and
thunderstorms continuing through mid-week. A weak to moderate east
to southeasterly flow will develop Sunday night through Thursday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  85  77  87  76  / 100  80  60  50  30
Victoria          76  87  75  88  75  /  80  80  60  70  30
Laredo            76  86  76  86  75  /  90  90  70  80  40
Alice             76  85  75  88  74  / 100  80  60  60  30
Rockport          80  88  79  88  79  /  90  80  70  60  40
Cotulla           76  88  75  90  75  /  80  80  50  60  20
Kingsville        76  85  76  87  75  / 100  80  60  50  40
Navy Corpus       79  86  79  87  79  / 100  80  60  50  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning For the following zones: Aransas
     Islands...Bee...Calhoun Islands...Coastal Aransas...Coastal
     Calhoun...Coastal Refugio...Duval...Goliad...Inland
     Calhoun...Inland Refugio...Live Oak...Victoria.

     Hurricane Warning For the following zones: Coastal Kleberg...
     Coastal Nueces...Coastal San Patricio...Inland Kleberg...
     Inland Nueces...Inland San Patricio...Jim Wells...Kleberg
     Islands...Nueces Islands.

     Flash Flood Watch through Sunday evening For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Duval...
     Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
     Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

GM...Tropical Storm Warning For the following zones: Bays and
     Waterways from Port Aransas to Port O'Connor...Coastal
     waters from Port Aransas to Matagorda Ship Channel out 20
     NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

     Hurricane Warning For the following zones: Bays and Waterways
     from Baffin Bay to Port Aransas...Coastal waters from
     Baffin Bay to Port Aransas out 20 NM...Waters from Baffin
     Bay to Port Aransas from 20 to 60 NM.

&&

LS/77...SHORT TERM
LS/77...LONG TERM
Hazardous weather outlook, Jul 25, 5:59 AM CDT, 13 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
559 AM CDT Sat Jul 25 2020

TXZ229>234-239>247-342>347-442-443-447-261100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
559 AM CDT Sat Jul 25 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Storm Surge Warning remains in effect today through Sunday
afternoon with 3 to 5 ft inundation expected for most coastal
areas, including the bays, waterways, and the islands.

A Hurricane Warning remains in effect across the much of the
coastal counties as well into portions of the eastern Brush
Country through Sunday afternoon.

A Tropical Storm Warning remains in effect for much of the rest of
South Texas through early Sunday morning.

A Flash Flood Watch is in effect for much of South Texas today
through Sunday afternoon.

A High Risk of Dangerous Rip Currents are expected today and
tonight along Gulf-facing beaches.

Scattered to numerous thunderstorms are expected today and
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Storm Surge Warning remains in effect today through Sunday
afternoon with 3 to 5 ft inundation expected for most coastal
areas, including the bays, waterways, and the islands.

A Hurricane Warning remains in effect across the much of the
coastal counties as well into portions of the eastern Brush
Country through Sunday afternoon.

A Tropical Storm Warning remains in effect for much of the rest of
South Texas through early Sunday morning.

A Flash Flood Watch is in effect for much of South Texas today
through Sunday afternoon.

A High Risk of Dangerous rip currents along Gulf facing Beaches
may continue into Sunday.

Scattered to numerous thunderstorms are expected daily through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-261100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
559 AM CDT Sat Jul 25 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Hurricane Warning remains in effect for all of the Middle Texas
Coastal Waters.

Scattered to numerous thunderstorms will occur today and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Hurricane Warning is in effect for all of the Middle Texas
Coastal Waters through Sunday afternoon.

Scattered to numerous thunderstorms are expected daily through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Jul 25, 1:49 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
149 PM CDT SAT JUL 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     STORM SURGE      4 WNW CORPUS CHRISTI    27.73N 97.36W
07/25/2020                   NUECES             TX   PUBLIC

            SNAPCHAT POST OF FLOODING DUE TO STORM SURGE
            NEAR SWANTER PARK ON OCEAN DR.

&&

EMF
Local storm report, Jul 25, 2:53 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
253 PM CDT SAT JUL 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TORNADO          6 SSW WOODSBORO         28.16N 97.35W
07/25/2020                   REFUGIO            TX   EMERGENCY MNGR

            TORNADO REPORTED BETWEEN SINTON AND REFUGIO.
            LOCATION ESTIMATED BY RADAR.

&&

EMF
Local storm report, Jul 25, 3:23 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
323 PM CDT SAT JUL 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     STORM SURGE      1 S FULTON              28.06N 97.03W
07/25/2020                   ARANSAS            TX   LAW ENFORCEMENT

            ROCKPORT POLICE REPORTS HIGH WATER AND
            DEBRIS ON FULTON BEACH ROAD.

&&

EMF
Local storm report, Jul 25, 3:31 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
331 PM CDT SAT JUL 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     STORM SURGE      7 SE FLOUR BLUFF        27.59N 97.22W
07/25/2020                   NUECES             TX   PUBLIC

            WEBCAM SHOWS THE T-HEADS ON BOB HALL PIER
            COMPLETELY GONE.

&&

EMF
Local storm report, Jul 25, 3:39 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
339 PM CDT SAT JUL 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     STORM SURGE      7 SE FLOUR BLUFF        27.60N 97.21W
07/25/2020                   NUECES             TX   PUBLIC

            VIDEO REPORT OF SAND BERM BLOCKING THE GULF
            ON ACCESS ROAD 4 GETTING WASHED AWAY,
            ALLOWING FOR WATER TO POUR DOWN ONTO THE
            ROAD.

&&

EMF
Local storm report, Jul 25, 6:00 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 PM CDT SAT JUL 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     STORM SURGE      6 SW PORTLAND           27.81N 97.39W
07/25/2020                   NUECES             TX   BROADCAST MEDIA

            PICTURES OF WATER LEVELS DUE TO STORM SURGE
            REACHING BASE OF ART MUSEUM.

&&

EMF

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:24 PM CDTTornado WarningCRPDuval, Jim Wells, Kleberg51 min
Jul 25, 7:54 PM CDTTornado WarningCRPSan Patricio36 min
Jul 25, 8:26 PM CDTRiver Flood WarningCRPNueces15 hr
Jul 25, 9:10 PM CDTTornado WarningCRPAransas, San Patricio35 min
Jul 25, 9:15 PM CDTTornado WarningCRPBee, Jim Wells, San Patricio30 min
Jul 25, 9:20 PM CDTSpecial Marine WarningCRP25 min
Jul 25, 9:30 PM CDTTornado WarningCRPNueces, San Patricio30 min
Jul 25, 9:49 PM CDTTornado WarningCRPBee, Live Oak, San Patricio26 min
Jul 25, 10:12 PM CDTTornado WarningCRPLive Oak, San Patricio33 min
Jul 25, 10:31 PM CDTAreal Flood AdvisoryCRPJim Wells, Live Oak, Nueces, San Patricio3 hr
Jul 25, 10:42 PM CDTTornado WarningCRPDuval, Jim Wells, Live Oak, McMullen48 min
Jul 25, 11:14 PM CDTSpecial Marine WarningCRP46 min
Jul 25, 11:55 PM CDTTornado WarningCRPDuval, Jim Wells, Live Oak, McMullen35 min
Jul 26, 1:20 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio24 hr
Jul 26, 4:35 AM CDTWind AdvisoryCRPDuval, Jim Wells, Kleberg, Nueces, Webb7 hr
Jul 26, 4:45 AM CDTCoastal Flood WarningCRPKleberg, Nueces, San Patricio13 hr
Jul 26, 4:45 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces20 hr
Jul 26, 4:49 AM CDTSmall Craft AdvisoryCRP20 hr
Jul 26, 8:38 AM CDTTornado WarningCRPBee, Goliad, Refugio22 min
Jul 26, 9:02 AM CDTTornado WarningCRPGoliad14 min
Jul 26, 10:38 AM CDTTornado WarningCRPDuval, Jim Wells22 min
Jul 26, 11:00 AM CDTTornado WarningCRPDuval15 min
Jul 26, 12:29 PM CDTTornado WarningCRPJim Wells31 min
Jul 26, 12:39 PM CDTTornado WarningCRPDuval, Jim Wells36 min
Jul 26, 1:14 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Kleberg3 hr
Jul 26, 1:16 PM CDTTornado WarningCRPDuval, Jim Wells29 min
Jul 26, 1:42 PM CDTTornado WarningCRPDuval, Jim Wells33 min
Jul 26, 3:03 PM CDTTornado WarningCRPDuval, Jim Wells, Live Oak, McMullen21 min

Nearby

Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.